Alert archive / Nebraska / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 48, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 27, 2017, 4:27 PM MDT for Sheridan County, Nebraska. It was in force for 48 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2017, 4:27 PM MDT (22:27 UTC)
- Expired
- Jun 27, 2017, 5:15 PM MDT
- In force
- 48 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
County Sheridan County, NE
The radar
The Rapid City radar (KUDX), 147 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 4:40 PM MDT | HAIL 1 | 6 N Hay Springs, NE | |
| Jun 27, 5:00 PM MDT | HAIL 1.75 | 12 Nnw Rushville, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 27, 4:07 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Rapid City, SD (KRAP), launched 12:00Z, 10.5 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 261 J/kg
- Mixed-layer CIN
- -565 J/kg
- Mixed-layer LCL
- 1654 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 171 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
853
WUUS53 KLBF 272227
SVRLBF
NEC161-272315-
/O.NEW.KLBF.SV.W.0048.170627T2227Z-170627T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
427 PM MDT TUE JUN 27 2017
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Northern Sheridan County in the Panhandle of Nebraska...
* Until 515 PM MDT
* At 427 PM MDT, a severe thunderstorm was located near Hay Springs,
moving northeast at 45 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Gordon, Rushville, Hay Springs, Clinton, Hoover Lake, Metcalf State
Wildlife Management Area, Intersection of Beaver Creek Road and
White Clay Creek Road, Mount Maria, Intersection of Highway 87 and
Antelope Road, Walgren Lake State Recreation Area and Lone Butte.
This includes the following highways...
Highway 20 between mile markers 74 and 112.
Highway 250 between mile markers 43 and 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
LAT...LON 4300 10239 4300 10209 4278 10208 4255 10265
4271 10278 4278 10277 4279 10279 4281 10279
TIME...MOT...LOC 2227Z 242DEG 41KT 4273 10268
HAIL...1.75IN
WIND...60MPH
$$
Power2 follow-up statements
740
WWUS53 KLBF 272239
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
439 PM MDT TUE JUN 27 2017
NEC161-272315-
/O.CON.KLBF.SV.W.0048.000000T0000Z-170627T2315Z/
Sheridan NE-
439 PM MDT TUE JUN 27 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT
FOR NORTHERN SHERIDAN COUNTY...
At 439 PM MDT, a severe thunderstorm was located near Rushville,
moving northeast at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Gordon, Rushville, Clinton, Hoover Lake, Metcalf State Wildlife
Management Area, Lone Butte, Intersection of Beaver Creek Road and
White Clay Creek Road and Mount Maria.
This includes the following highways...
Highway 20 between mile markers 81 and 112.
Highway 250 between mile markers 43 and 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
LAT...LON 4300 10239 4300 10209 4278 10208 4258 10257
4274 10272 4278 10277 4279 10279 4281 10279
TIME...MOT...LOC 2239Z 242DEG 41KT 4279 10252
HAIL...1.00IN
WIND...60MPH
$$
Power009
WWUS53 KLBF 272318
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
518 PM MDT TUE JUN 27 2017
NEC161-272328-
/O.EXP.KLBF.SV.W.0048.000000T0000Z-170627T2315Z/
Sheridan NE-
518 PM MDT TUE JUN 27 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SHERIDAN COUNTY HAS
EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been allowed to expire.
A severe thunderstorm watch remains in effect until 1000 PM MDT for
the Panhandle of and north central Nebraska.
LAT...LON 4300 10239 4300 10209 4278 10208 4258 10257
4274 10272 4278 10277 4279 10279 4281 10279
TIME...MOT...LOC 2318Z 242DEG 41KT 4299 10201
$$
PowerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:30 PM MDT, 1 hour 57 minutes earlier.
Area forecast discussion, Jun 27, 2:30 PM MDT, 1 hour 57 minutes before
Area Forecast Discussion National Weather Service North Platte NE 330 PM CDT Tue Jun 27 2017 .SHORT TERM...(This evening through Wednesday) Issued at 330 PM CDT Tue Jun 27 2017 A blend of the GFS1hr, HRRR, HRRR experimental, and RAP models suggests a 40-60 mile shift west with the QLCS forecast to develop this evening. This would be from Sutherland to Mullen to Merriman. It is possible this is related to backing low level winds early this evening or slower initiation and evolution. The storm mode follows the SPC forecast with very large hail along and west of highway 83 and wind damage along and east of highway 83. The 850 mb HRRR winds surge from the west as the model depicted QLCS moves through Custer County. There is a chance that very warm air aloft could cap the atmosphere and limit storm coverage to isolated coverage late this afternoon. The pacific cold front is forecast to cool 700mb temperatures and weaken the cap allowing more storm development across Ncntl Neb. All of the severe weather should exit Ncntl Neb around 06z or so with some lingering general thunderstorms thereafter. Wednesday is a dry forecast. H700mb temperatures fall slowly throughout the day wind northwest winds. A blend of guidance plus bias correction suggested lows in the 50s and 60s tonight with highs in the 80s Wednesday. .LONG TERM...(Wednesday night through Tuesday) Issued at 330 PM CDT Tue Jun 27 2017 Another fairly deep upper level low moves through Srn Canada Wednesday night and Thursday. The model consensus suggests thunderstorms form Wednesday night and last throughout the day Thursday. Temperatures at h700mb remain cool limiting instability. The NAM and GFS indicate less than 1000 j/kg of elevated CAPE at night. There is a chance daytime heating could produce sufficient instability Thursday afternoon across Srn Neb, generally along and south of Interstate 80. SPC was generous with the SWODY3 outlook covering nearly all of the forecast area with 5 percent severe weather potential. This is likely the result of uncertainty of the position of a frontal boundary left by the storm activity tonight. An opportunity for severe weather develops Sunday and Sunday night. 500mb winds pick up to 35 to 45 kts and the GFS indicates reasonable MLCAPE, 2500 j/kg. The flow aloft is northwest and the cap is weak...10-12C. The ECM is in agreement with the GFS. The ECM indicates sfc based CAPE near 3000 j/kg, K indices in the 30s and Total Totals in the mid to upper 50s. Both models produce substantial QPF. All other thunderstorm chances are isolated and no significant heat wave conditions are shown by the models. A hot-prod develops Sunday across Swrn Neb and H700mb temperatures spike to around 12C. This could easily produce highs in the lower 90s. The forecast is for upper 70s to upper 80s Thursday through Tuesday with the cooler temperatures Thursday and Friday. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1225 PM CDT Tue Jun 27 2017 A blend of the GFS1hr, HRRR, HRRR experimental, and RAP models suggests a 40-60 mile shift west with the QLCS forecast to develop this evening. This would be from Sutherland to Mullen to Merriman. There is a chance that very warm air aloft could cap the atmosphere and limit storm coverage to isolated coverage late this afternoon. The pacific cold front is forecast to cool 700mb temperatures and weaken the cap allowing more storm development this evening. All of the severe weather should exit Ncntl Neb around 06z or so with some lingering general thunderstorms thereafter. VFR is expected from 09z onward Wednesday. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...CDC LONG TERM...CDC AVIATION...CDC
Hazardous weather outlook, Jun 27, 1:40 PM MDT, 2 hours 47 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 240 PM CDT Tue Jun 27 2017 NEZ004>010-022>029-035>038-056>059-069>071-094-281945- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 240 PM CDT Tue Jun 27 2017 /140 PM MDT Tue Jun 27 2017/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...THIS AFTERNOON AND TONIGHT. Severe thunderstorms are likely after 4pm MDT/5pm CDT this afternoon in the Panhandle. Storms will have a large hail threat early on, with hail larger than 2 inches in diameter possible. The storms will move east and form a line into the evening, at this time, damaging wind will become the primary threat. Throughout the event, there is a chance for tornadoes though the envoronment is NOT favorable for long-track significant tornadoes. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Thunderstorm chances continue Wednesday night through Sunday. There is a slight risk for severe thunderstorms Thursday and Thursday night mainly along and east of a line from Eustis to Anselmo, and south of Oneill. Strong or briefly severe thunderstorms are also possible Sunday and Sunday evening. Otherwise, the threat for strong or severe weather is uncertain in the remainder of the period. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed along and north of Interstate 80 after 4pm MDT/5pm CDT. Be vigilant for updates in spotter activation status this evening. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Jun 27, 4:11 PM MDT, 16 minutes before
Special Weather Statement
National Weather Service North Platte NE
411 PM MDT TUE JUN 27 2017
NEZ022-272245-
Garden NE-
411 PM MDT TUE JUN 27 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GARDEN COUNTY UNTIL 445
PM MDT...
At 410 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles southwest of Crescent Lake National Wildlife Refuge, or 20
miles northwest of Oshkosh, moving east at 30 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Crescent Lake National Wildlife Refuge, Richardson Lake, Mumper,
Rackett, Dogtown Flats, Deer Lake, Adams Flats, Britton Lake and
Sugar Loaf Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A severe thunderstorm watch remains in effect until 1000 PM MDT for
the Panhandle of Nebraska.
LAT...LON 4184 10221 4153 10215 4150 10264 4174 10264
4175 10266
TIME...MOT...LOC 2210Z 256DEG 26KT 4165 10257
JWSSpecial weather statement, Jun 27, 4:14 PM MDT, 13 minutes before
Special Weather Statement
National Weather Service North Platte NE
414 PM MDT TUE JUN 27 2017
NEZ004-094-272300-
Sheridan NE-Western Cherry NE-
414 PM MDT TUE JUN 27 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHERRY AND NORTHERN
SHERIDAN COUNTIES UNTIL 500 PM MDT...
At 414 PM MDT, Doppler radar was tracking a strong thunderstorm near
Hay Springs, moving northeast at 50 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Gordon, Rushville, Hay Springs, Clinton, Lone Butte, Irwin,
Intersection of Highway 20 and Irwin Road, Intersection of Highway 87
and Antelope Road, Walgren Lake State Recreation Area, Shell Lake
State Wildlife Management Area, Bayonne and Intersection of Highway
27 and Mills Road.
This includes the following highways...
Highway 20 between mile markers 77 and 121.
Highway 250 between mile markers 39 and 48.
A severe thunderstorm watch remains in effect until 1000 PM MDT for
the Panhandle of and north central Nebraska.
LAT...LON 4277 10186 4249 10271 4258 10278 4268 10277
4300 10204 4300 10202
TIME...MOT...LOC 2214Z 242DEG 41KT 4261 10269
PowerThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 4:11 PM MDT | Special Weather Statement | LBF | Garden | 34 min |
| Jun 27, 4:14 PM MDT | Special Weather Statement | LBF | Sheridan | 46 min |
| Jun 27, 4:44 PM MDT | Severe Thunderstorm Warning | LBF | Garden | 30 min |
| Jun 27, 5:05 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Garden | 40 min |
| Jun 27, 5:42 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Deuel, Garden, Keith | 48 min |
| Jun 27, 5:50 PM MDT | Special Weather Statement | LBF | Cherry | 55 min |
| Jun 27, 5:52 PM MDT | Special Weather Statement | LBF | Arthur, Keith | 53 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.